Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 273, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2007, 5:45 PM CDT for Wheeler County, Nebraska. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 8, 2007, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:11 PM CDT | HAIL 1 | 8 N Bartlett, NE | |
| Jul 8, 6:37 PM CDT | HAIL 1.75 | 10 Ne Bartlett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -717 J/kg
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 082244 SVRLBF NEC183-082345- /O.NEW.KLBF.SV.W.0273.070708T2245Z-070708T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 545 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHEELER COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 645 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF FOUR CORNERS...OR ABOUT 27 MILES SOUTH OF ONEILL...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOUR CORNERS BY 600 PM CDT... BARTLETT BY 625 PM CDT... LAT...LON 4206 9872 4180 9872 4179 9832 4205 9833 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 082314 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 613 PM CDT SUN JUL 8 2007 NEC183-082345- /O.CON.KLBF.SV.W.0273.000000T0000Z-070708T2345Z/ WHEELER NE- 613 PM CDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WHEELER COUNTY... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FOUR CORNERS...AT THE JUNCTION OF HIGHWAYS 281 AND 70...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF BARTLETT BY 620 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO QUARTER SIZE HAS BEEN REPORTED 8 MILES NORTH OF BARTLETT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4206 9872 4180 9872 4179 9832 4205 9833 $$ BUTTLER
000 WWUS53 KLBF 082353 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 651 PM CDT SUN JUL 8 2007 NEC183-090001- /O.EXP.KLBF.SV.W.0273.000000T0000Z-070708T2345Z/ WHEELER NE- 651 PM CDT SUN JUL 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY EXPIRES AT 645 PM CDT... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE COUNTY AND NO LONGER POSED A SEVERE WEATHER THREAT. THUNDERSTORMS ARE BEING MONITORED ACROSS EXTREME SOUTHWESTERN WHEELER COUNTY AT THE MOMENT. THEY COULD BECOME SEVERE QUICKLY...SO PERSONS IN SOUTHWESTERN WHEELER COUNTY SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS. LAT...LON 4206 9872 4180 9872 4179 9832 4205 9833 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 8, 3:15 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SUN JUL 8 2007 .SYNOPSIS... SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST AREAS. MID AFTN CONVECTION ONGOING IN SERN WY...NCTRL CO AND BLACK HILLS REGION. THIS ACTIVITY WILL SPREAD EAST INTO WRN NEBRASKA BY EARLY EVENING. .SHORT TERM DISCUSSION... PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS SOUTHEAST FUELING MAINLY ISOLATED THUNDERSTORMS PROPAGATING INTO NWRN AREAS. ADDITIONAL FOCUS ALSO ALONG SURFACE FRONT...ALTHOUGH THIS LIKELY TO BE SOUTHEAST OF OUR SERN ZONES. EVENING STORMS MAY CONTAIN MARGINALLY SEVERE HAIL TO ONE INCH AND ISOLATED WIND DAMAGE. TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S MONDAY AND TUESDAY IN THE LOWER TO MID 80S WITH A LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY. FROPA TUESDAY FOLLOWED BY AGAIN COOLER HIGHS IN THE LOWER TO MID 80S WEDNESDAY. SLIGHT CHANCE POPS WEDNESDAY AFTN AND NIGHT NEAR AND SOUTH OF INTERSTATE 80. .LONGER TERM DISCUSSION...FOR THURSDAY THROUGH SUNDAY. AS UPPER RIDGE RETROGRADES BACK INTO THE WRN U.S. AND UPPER TROUGH PERSIST ACROSS THE EAST...TEMPERATURES WILL START OUT IN THE LOWER TO MID 80S THURSDAY...THEN WARM SLIGHTLY EACH DAY...SO THAT BY SUNDAY...HIGHS TO REACH NORMAL LEVELS IN THE UPPER 80S/LOWER 90S. ONLY FORECAST FOR SLIGHT CHC WILL BE IN THE ERN PNHDLE AND EXTREME SW THURSDAY AND FRIDAY DURING THE LATE AFTERNOON AND EVENING. && .AVIATION... COLD FRONT MOVING ACROSS THE REGION HAS SHIFTED WINDS TO A NORTHERLY COMPONENT TODAY. GENERALLY VFR CONDITIONS TO BE EXPECTED THE NEXT 24 HOURS...HOWEVER THIS EVENING INTO TONIGHT THUNDERSTORMS WILL BE POSSIBLE AS THEY MOVE SOUTHEAST BEHIND THE COLD FRONT. BRIEF GUSTY WINDS AND POSSIBLY SHORT LIVED MVFR CONDITIONS DUE TO REDUCED VSBYS IN HEAVY RAINFALL OR LOWERING CIGS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/MJM
Hazardous weather outlook, Jul 8, 3:48 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT SUN JUL 8 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-092100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CDT SUN JUL 8 2007 /248 PM MDT SUN JUL 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST ACROSS CENTRAL PORTIONS OF THE STATE TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND NORTH OF THE FRONT. THE THUNDERSTORM ACTIVITY IS EXPECTED TO BE ISOLATED...HOWEVER A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON MONDAY. WESTERN NEBRASKA HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE LATE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND STRONG WINDS AGAIN THE MAIN THREAT. SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK...CONTINUING A CHANCE FOR THUNDERSTORMS...NEARLY EACH DAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.